User Reviews for Atenolol
Also known as: Tenormin
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Atenolol.
Reviews for Atenolol to treat High Blood Pressure
"This is the worst medication I have ever taken in my life. I have been in bed for seven days. Not only did it raise my heart rate it gave me horrible vision, sensitive to light, can't function. Stuff is horrible for you. Should send my hospital bill to the manufacture!"
Zzzzzzzzzzzzzzzzzxxxxx June 12, 2015
|6 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was 27 and over weight when I started taking 25mg of atenolol which worked great for about 6yrs but last year age 34, the doctor put me on 50mg which started causing anxiety about once every 2-3 months and lack of sleep. Now age 35 I'm on 75mg and the side effects are weekly migraines, light headed, anxiety, leg pain and jaw pain...don't feel like my self..."
yaya27 April 14, 2015
|12 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've been on 100 mg of this medication and it did exactly what it was supposed to do. It lowered my blood pressure and I also got the side benefit of reduced anxiety. No bad side effects whatsoever. This one is a 10 in my book."
Anonymous (taken for 1 to 6 months) April 17, 2014
|61 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Tenormin (atenolol): "Ever since taking this my throat has been swollen. I told the dr & he doesn't think its from the Atenolol but it didn't start until then. Its hard to sleep at night. I have horrible eye pressure and it makes me anxious. I'm hoping I can switch meds soon. It doesn't reduce my pressure much at all."
Horrible side effects (taken for 1 to 6 months) November 11, 2013
|48 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"This is an update regarding my previous post which you can read at the begining of this thread. My medication has been reduced the doctor said he thought it was the furosemide that was causing my ankles to swell. I came off it and now my foot pain has disappeared also..my ankles never swell. I was also taken off ferrous sulphate, absorbic acid and Vitamin B12 injection. All my tests are fine, I now take 3 x 500mg metformin a day 100mg thyroxine, pravastatin, losartan, Antenlol. I have come off so many tablets, Did I need them all in the first place? "
Margo27 (taken for 10 years or more) October 15, 2013
|27 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have found that atenolol has brought my blood pressure numbers to a good, acceptable level. Prior to atenolol I was running 168/ 108. I have noticed some weight gain. I will have to workout more. I saw somewhere on one of these posts that someone mentioned very low to no sex drive. I think this is a very common problem with a lot of meds like Atenolol, beta blockers, and antidepressants. I too experience those problems. I also take high cholesterol medicine, and an anti depressant."
dian1900 April 28, 2013
|57 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"After a nightmare few years on various ACE inhibitors (Diovan the worst), I asked my Dr. for Atenolol. After only a week and a half, no more palpitations and immediate lowered blood pressure. "
DeeDee2850 February 14, 2013
|56 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been on Atenelol 100 mg for 17 years now. I find my body adjusted to the medicine and keeps my blood pressure and pulse rate under control [125/75, 60]. I switched to Amlodipine but that doesn't work for me and back on to Atenolol."
S Venkatesh (taken for 10 years or more) November 25, 2012
|53 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have had good results with atenolol. My blood pressure was at 189/109 before I started taking it. After only one month my blood pressure consistently reads at 124/82. I have had no side effects at all and it's very inexpensive."
mcpepper111 (taken for 5 to 10 years) September 20, 2012
|49 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Have been on this medicine for over 10 years, it does control my BP rather well, but have been looking for other alternatives recently. My main problem is the shortness of breath especially if I do any type of cardio. I started running last year, and immediately noticed that I can't run for long periods, and am stuck doing intervals of jogging / walking. Next is Rhinitis always hacking out clear phlegm, and my last complaint is the edema (swelling in the ankles/feet). "
Anonymous (taken for 10 years or more) September 18, 2012
|47 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been on Atenolol 25 mg for over 10 years along with furosemide and Losartan, also metformin, ferrous sulphate, levothyroxine , pravastatin, and absorbic acid. I have pains in my feet and sometimes I cannot sleep, it is hard to say which tablets cause side effects when your on so many. All I can say is my blood pressure is fine now."
Margo27 (taken for 10 years or more) May 16, 2012
|23 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have taken this medicine for ten years. 50mg at first then 100mg. Have suffered with rash on my arms, itching, light headedness, confusion since reduced to 50mg have noticed lightheadedness has decreased."
Anonymous October 15, 2011
|31 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I am 49 yr old female. Have taken combination of atenolol/chlorothiazide 50/25 plus another one for 11 years. The past four years I have developed an unexplained itch (no outside rash) so I have to take an antihistamine everyday, muscle/joint pain so bad I take a pain pill for that. Swelling of hands and feet/ dangerously low Potassium levels. After reading over the side effects I took myself off it, I have changed doctors and hopefully can get on something better. I have been off it two weeks and I feel so good. No itching, no pain, no extra pills..blood pressure is up but that can be taken care of. I think it had built up in my system to a toxic level. It did the job, just added to many other issues after so many years of use. Good luck everyone."
AnnieAnn6962 September 28, 2011
|66 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have used Atenolol for years, and it controls my blood pressure very well. One good side effect I found is it helps me not to be so shy in public situations i.e. I can read out loud in public without my voice shaking. I also can now be very opinionated, which might be a bad side effect for my friends and family!"
gabbygayle September 3, 2011
|43 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've been using Atenolol for 20 years, not my favorite. I struggle with exhaustion, low blood pressure and weight gain. On the upside... my aortic aneurysm has remained stable and aortic replacement isn't necessary for now."
Pake's Girl August 4, 2011
|27 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I really like atenolol. It helps bring all of my numbers down but most importantly it brings my heart rate down a huge amount. My heart rate can get up to 165 when I'm resting. When I take my atenolol it goes between 70's and 60's so it helps quiet a bit. I've been on it for years now and haven't had any side effects. I would highly recommend it."
fibrochickadee July 7, 2011
|52 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Been taking Atenolol many years. I have an extremely difficult time keeping my weight down, bad metabolism. I needed to increase the amount to 50 mg to get a good blood pressure of 120/70. So now will probably gain weight. Will change the extra 25 mg Atenolol to something else soon. Wish I knew exactly what would work for the extra. I am writing this after reading all the helpful comments here."
Dormarie July 28, 2010
|36 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I suffered with slightly elevated blood pressure and migraines for 12 to 15 years. After a trip to Mayo Clinic and being put on beta blockers my blood pressure was normal and no headaches. I have now been on Atenolol for 10 yrs or more with a total of 47 yrs on various blockers with minimal side effects. I don't believe Doctors use this treatment often enough for migraines."
nostunk April 11, 2010
|34 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I use atenolol as one of three medications now (along with Norvasc and Hydrochlorothiazide) and the combination is working well. Blood pressure ranges in the 130/80 range and lower. I need it this low since I am a diabetic."
kevinfarmer1957 April 4, 2010
|25 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Learn more about High Blood Pressure
Micromedex® Care Notes:
- Chronic Hypertension
- Chronic Hypertension, Ambulatory Care
- Hypertension, Ambulatory Care
- Hypertensive Crisis
Symptoms and treatment for:
More about atenolol
- Other brands: Tenormin